our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-12-2012, 01:32 PM   #1
wanting2quit
 
wanting2quit's Avatar
 
Join Date: Jun 2006
Location: USA
Posts: 717
Could This Be a Brain Zap?

Hi All!

I haven't been on here for quite a while. Decided it wasn'tthe right time for me to taper off the Lexapro, and being here made me antsy to do it anyway!

I started going to a new doctor, who I really liked, until I talked to him about weaning off the Lexapro. He told me to cut it in half, from 10 to 5, for two weeks, then take a pill every other day for two weeks after that. Then, I would be done. If I started experiencing anxiety, that would mean that I need to go back on and stay on. HOW... HOW can doctor's still be so ignorant when it comes to this?

So, I made my own plan, but not as an effective one as it could have been. At the time I started thinking about weaning, my insurance changed and a month's supply of Lexapro for me went from $30 a month to $85. Could not handle the $85 per month. So, I decided to drop from 10 to 5 so I could split in half, but stay on the 5 for as long as I needed.

I have been on 5 mg now for a few months. NO problem. For some reason though, issues are now starting to set in. I was considering starting to go from 5 to 2.5, but I'm going to hold off for now.

To make a short story long, I have the same symptom happen to me EVERY time I wean, and it is what eventually makes me start the meds again. I thought it was anxiety, or something wrong health wise, but after doing some research, I am wondering if they could be brain zaps???

Here's what happens... I am sitting or standing, going about my business, and all of a sudden a strange wave comes over me. I just feel super off, like I'm in another world and I can't focus on my surroundings, and I get a tingly heat wave through my body from my head to my hands and sometimes down my legs. No sweating though. I want to say I feel lightheaded and dizzy, but I don't know if I really do... I just feel like I may pass out. Keep in mind, I have never passed out before, but I imagine if I were to, that maybe this is what it would feel like? This sensation lasts for all of a second to maybe half a minute if it is bad.

Thoughts?
__________________
Pax 02. CT 03. 10 mg. in 3rd trimester. Weaned to 5 mg. on 6/6, then 2.5 mg. on 9/6. Last Dose 10/6. Lex 10 mg. on 7/07 for PP anxiety. April 09 weaned 10-5. May, weaned from 5-0. 9/09 back on 10 mg. January 2012, 5 mg.
5/19/12, liq. gen Lex at 4.5 ml, 6/20, 4 ml
10/22, 3.8 ml, 1/15, 3.4, 4/5, 3.2, 5/10, 3.0, 8/1, 2.6, 9/1, 2.4, 3/28, 1.2

Life remains the same until the pain of remaining the same becomes greater than the pain of change.
Pray... hope... don't worry. - Padre Pio
wanting2quit is offline   Reply With Quote
Old 04-12-2012, 01:41 PM   #2
LCrawford67
Moderator
"Freakishly Optimistic"
 
LCrawford67's Avatar
 
Join Date: Mar 2006
Location: Ohio
Posts: 34,675
Re: Could This Be a Brain Zap?

That doesn't really sound like a zap. A zap is just that - it's like a jolt, or like a sleep start, only you're awake.

This sounds like something that comes over you and, as you said, it lasts longer (in some cases.) I don't doubt it's w/d related as you made a pretty big drop.
__________________
aka LC
aka Laurie C.


Paxil, 20 mg since 1997, for IBS
Two unsuccessful attempts to quit.
Started tapering 11/27/06
PAXIL FREE 12/29/07


Today is the best day, EVER!
LCrawford67 is offline   Reply With Quote
Old 04-12-2012, 03:28 PM   #3
lmac
 
lmac's Avatar
 
Join Date: Mar 2012
Location: Ontario, Canada
Posts: 1,108
Re: Could This Be a Brain Zap?

I get this exact feeling. It is definately wd related. I still get this feeling just not as frequesntly anymore and I am 7 mtnhs off Zoloft. Brain zaps are more of a jolt. I compare brain zaps to touching your tongue on a battery (tried it as a kid - lol). Sometimes it almost even feels like an electrical pulse in your head or like a very mini, wierd seizure. But what you descibe, I get that too. almost a feeling so quick but like youre going to pass out, or even drop dead at any moment with the rush going through your body.......... this stuff sure creates alot of strange symptoms.
__________________
Lmac
- 1998-2002: Celexa 20mg
- 2002-2010: Paxil 20mg
- 2009 - 20-0 mg paxil in 5 mnths(with prozac)
- 2009 (Dec): reinstated after 4 mnths off (crash)
- 2009 Dec -2010 Nov: Paxil 20mg
- 2010 Nov: switched to Zoloft 50mg (Paxil poop)
- 2011 Mar: tapered Zoloft (5.5 mnths)
- March: 37.5mg for 2 weeks
- April: 25 mg for 2 weeks
- April: 12.5mg for 18 weeks
AD free since Sept 4th, 2011
- Feb - March 2012: Crashed
- May 2012 - Finally seeing SOME real windows
lmac is offline   Reply With Quote
Old 04-12-2012, 03:51 PM   #4
mustangwoman
 
Join Date: Sep 2008
Location: Tennessee
Posts: 295
Re: Could This Be a Brain Zap?

I have had this too, exactly how you describe...I feel as if I'll pass out, it usually passes within a few minutes. It has been a fairly consistant wd symptom for me. My brain zaps sometimes have felt like an electric type tingling sensation in my head. Good luck to you. Let us know how you are doing!!
__________________
zoloft 2004-08 tapered too fast, severe WD-6 mos out hospitialized and restarted on ssri. Finally learned the problems were from WD.
Luvox 5/08 100 mg
07/10 40mg via small reductions, 08/10 39mg, 09/10 38mg, 10/10 37mg, 11/10 36mg,2/11 35mg, 5/11 34mg, 8/11 33mg, 11/11 32mg, 01/12 31mg, 03/12 30mg, 4/12 29mg, 5/12 28 mg, 8/12 27 mg, 11/12 26 mg, 1/13 25 mg, 3/13 24 mg, 4/13 23 mg,6/13 22 mg, 7/13 21 mg, 8/13 20mg, 10/13 19 mg, 11/13 18 mg, 12/13 17 mg, 1/14 16 mg, 3/14 13 mg.
mustangwoman is offline   Reply With Quote
Old 04-13-2012, 10:46 AM   #5
wanting2quit
 
wanting2quit's Avatar
 
Join Date: Jun 2006
Location: USA
Posts: 717
Re: Could This Be a Brain Zap?

Sparks and lmac, YES!!! This is exactly how it feels. Glad to know it's not just in my head. Well... it is, but you know what I mean!
__________________
Pax 02. CT 03. 10 mg. in 3rd trimester. Weaned to 5 mg. on 6/6, then 2.5 mg. on 9/6. Last Dose 10/6. Lex 10 mg. on 7/07 for PP anxiety. April 09 weaned 10-5. May, weaned from 5-0. 9/09 back on 10 mg. January 2012, 5 mg.
5/19/12, liq. gen Lex at 4.5 ml, 6/20, 4 ml
10/22, 3.8 ml, 1/15, 3.4, 4/5, 3.2, 5/10, 3.0, 8/1, 2.6, 9/1, 2.4, 3/28, 1.2

Life remains the same until the pain of remaining the same becomes greater than the pain of change.
Pray... hope... don't worry. - Padre Pio
wanting2quit is offline   Reply With Quote
Old 04-13-2012, 10:56 AM   #6
aberdeen
 
aberdeen's Avatar
 
Join Date: Jan 2012
Location: Canada
Posts: 4,140
Re: Could This Be a Brain Zap?

I never had zaps. My 2 head symptoms are 1) it feels like my brain is loose, or rolling in my skull, with or without a dizzy vertigo sense. 2) like I've been unplugged for a brief second and have to re-boot...a flicker of I don't know what, a micro second of unconsciousness that almost doesn't register...? Like my head was shaken really fast for a second and I didn't quite feel it? Hard to explain. Only the head is involved, not my limbs like you said.But never any of the electric feelings (so far...thank God)
__________________
2 Timothy 1:7: "For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind."

2005-2010 Effexor XR 112.5mg-262.5mg for PPD
June-Dec 2010 Poop-out (crash)
3 month cross taper off Effexor onto 40mg Cipralex, switched to 20mg Celexa, switched to 20mg Paxil
Nothing helped except waiting 7 months to stabilize on Paxil then starting to taper:
Oct'11 to Nov '12 20mg-10mg
March'13 to Feb'14 9mg -4mg
Feb 7/14-4.0mg
April 1/14-3.6mg
aberdeen is offline   Reply With Quote
Old 11-19-2012, 12:28 PM   #7
wanting2quit
 
wanting2quit's Avatar
 
Join Date: Jun 2006
Location: USA
Posts: 717
Re: Could This Be a Brain Zap?

I am bumping my own thread because I totally forgot about it and was searching for brain zap info. HA!!! Looks like I started showing w/d symptoms before August. Good God... that means my suffering from dropping from 10 to 5 has to be over sometime soon... right??? actually experienced a teensey-weensey window yesterday, but I'm almost afraid to type about it because I want it to come back and don't want to jinx it!

Aberdeen... if you see this, I think you explained it perfectly. A micro second of unconciousness that doesn't register. I feel like, oh no... I'm going to pass out! Like someone shuts me off. The bodily feelings come after, which I think is a rush of anxiety due to that feeling.
__________________
Pax 02. CT 03. 10 mg. in 3rd trimester. Weaned to 5 mg. on 6/6, then 2.5 mg. on 9/6. Last Dose 10/6. Lex 10 mg. on 7/07 for PP anxiety. April 09 weaned 10-5. May, weaned from 5-0. 9/09 back on 10 mg. January 2012, 5 mg.
5/19/12, liq. gen Lex at 4.5 ml, 6/20, 4 ml
10/22, 3.8 ml, 1/15, 3.4, 4/5, 3.2, 5/10, 3.0, 8/1, 2.6, 9/1, 2.4, 3/28, 1.2

Life remains the same until the pain of remaining the same becomes greater than the pain of change.
Pray... hope... don't worry. - Padre Pio
wanting2quit is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 02:33 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.